Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 23, 2016, 6:10 PM MDT for Deuel County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 6:10 PM MDT (00:10 UTC)
- Expired
- Jul 23, 2016, 6:45 PM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
County Deuel County, NE
The radar
The North Platte radar (KLNX), 175 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1663 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.8
The text
As transmitted.
561
WWUS83 KLBF 240010
SPSLBF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM MDT SAT JUL 23 2016
NEZ022-056-240045-
GARDEN NE-DEUEL NE-
610 PM MDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND WESTERN
DEUEL COUNTIES UNTIL 645 PM MDT...
AT 606 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND
ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF LISCO TO 8 MILES NORTHWEST OF SEDGWICK...AND MOVING EAST
AT15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. A WIND
GUST TO OVER 50 MPH WAS RECORD AT SIDNEY AIRPORT AROUND 530 PM MDT.
LOCATIONS IMPACTED INCLUDE...
CHAPPELL...OSHKOSH...LISCO...
MOUNT VERNON AND INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 78 AND
94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY OCCUR WELL IN ADVANCE OF THE THUNDERSTORMS.
&&
LAT...LON 4148 10234 4100 10231 4100 10261 4139 10261
4140 10264 4151 10264
TIME...MOT...LOC 0008Z 277DEG 15KT 4141 10264 4101 10263
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 23, 6:00 PM MDT, 10 minutes earlier.
Area forecast discussion, Jul 23, 6:00 PM MDT, 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 700 PM CDT SAT JUL 23 2016 .UPDATE... Issued at 655 PM CDT Sat Jul 23 2016 Some areas of the Heat Advisory and Excessive Heat Warning be allowed to expire at 7 pm CDT. Other areas have been extended to 9 pm CDT as high humidity and heat is underway and will not drop until after sunset. The HRRR experimental model suggests the ongoing storm activity across the Cheyenne divide will become more numerous. It is uncertain if it would affect North Platte this evening. It is more likely to affect Imperial and McCook where the effective shear is favorable given the expected northeast winds at the sfc. && .SHORT TERM...(This evening through Sunday) Issued at 317 PM CDT Sat Jul 23 2016 Mid-level shortwave trough tracking along the Canadian border has helped break down the strong ridge of high pressure that has dominated the central conus over the last week. Area of surface low pressure over the Dakotas will push east into the Upper Mississippi Valley later today, sending a cold front and drier air into the forecast area. To the east of the front conditions remain hot and humid, although heat indicies have back off from the widespread 105+ readings seen yesterday. Only sparse cu has been noted on visible satellite along the frontal axis, so moisture convergence is rather weak. In addition, the best forcing aloft remains closer to a robust shortwave trough near the Canadian border. Latest hi-res model suite has been hit and miss with their thoughts on thunderstorm development along the front. Only minor changes were made to the forecast since confidence is rather low and will stick with isolated pops generally along and east of an Ainsworth to North Plate line starting at 21z. The environment ahead of the cold front will be quite unstable with SBCAPE above 2500 J/KG, however deep layer shear of only around 20-25 kts will promote multi-cellular storm modes and keep the severe potential marginal. Any storms that do develop should push east of the CWA by mid to late evening. Additional isolated storms are possible late this evening and overnight as activity pushes off the Front Range and may push as far east as southwest Nebraska. There will be little help from the LLJ as it is focused off to our east, but forecast soundings show some elevated instability for the convection to work with. Sunday will be cooler as the front pushes into northern Kansas and stalls. Winds become easterly to the north of the front, which will help keep low level moisture in place albeit much drier than the oppressive humidity seen over the last several days. The upslope flow beneath a 60 kt jet aloft may be enough to trigger additional isolated shower and thunderstorm development during the day, mainly over the southern half of the CWA. Despite the presence of strong deep layer shear the threat for severe weather should remain low due to weak instability. .LONG TERM...(Sunday night through Saturday) Issued at 317 PM CDT Sat Jul 23 2016 Sunday Night through Monday Night: Period begins with slight chances for showers/TSTMs Sunday evening, across mainly the southern-third of the CWA. Wherein, a 500 hPa shortwave trough will be moving east across central NE that will provide weak large scale ascent. Elsewhere, a front will be positioned west to east across central KS at this time. Current thinking is that the best chances for development will be south of the CWA given the location of the front though models indicate development north of the boundary, specifically over portions of northeast CO and south central NE. Much of the inherited slight chances were kept with thinking that development would be late in the day. However, moisture and weak instability may be limiting factors. For the former, GFS proximity soundings and guidance show just modest moisture across the southern-third of the CWA with PW ~1.0”, 850 Tds ~7 C, and 700-500 hPa mean RH around 50%. Chances then diminish early Monday morning as the shortwave pulls away and the front becomes more diffuse as its associated low moves east. In the meantime, surface high pressure will be building in over the upper and middle Mississippi valley Sun Night. Dry conditions are expected during the day across the CWA Monday along with a return of warmer temperatures. However, there will be increased chances for thunderstorms late in the day with strong storms even possible across western NE. Currently, SPC has the northwest-third of the CWA in MRGL in the Day 3 outlook and this seems appropriate. Where, on Mon, a lee side surface trough will develop and deepen during the day while a weak disturbance aloft moves east. Current thinking, more so for stronger storms, is that isolated thunderstorm development will occur later in the afternoon, where they would start and then move eastward off the higher terrain into western Nebraska. Convective parameter space is decent with ample instability and 0-6 km bulk shear that's around 35-40 kts in western NE late afternoon Mon/evening. 850 temperatures in the mid 20s and good insolation will bring temperatures into the lower 90s. Slight chances/chances then continue through Monday night for showers and thunderstorms. Tuesday through Saturday: Lee side trough deepens near the front range over the Central Plains Tuesday as the surface high moves east to near MI/IN. Chances for showers and thunderstorms will be present Tue afternoon/evening and Tue night as a shortwave trough aloft rounds the 500 hPa ridge positioned over the four corners region. Similar situation occurs on Wednesday with similar chances for showers/thunderstorms. Cool down in temperatures then begins Thursday with 850 hPa temperatures largely around 20-25 C across the CWA Thursday and Friday. Highs Thursday through Saturday are expected to be in the lower to mid 80s from along and north of I-80. A weak frontal passage occurs late Wednesday followed by another cold front early Friday. Slight chances/chances through the rest of the period, Thursday through Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 635 PM CDT Sat Jul 23 2016 There is a chance the storm activity moving over the Cheyenne divide will grow upscale...become more numerous...as it moves east and southeast toward southwest Nebraska. It is uncertain if it would affect KLBF this evening. It is more likely to affect KIML and KMCK where the effective shear is favorable given the northeast winds at the sfc. Eastern areas of Ncntl Neb appear to be capped at h700mb suggesting no storms will develop this evening. Additional isolated thunderstorm activity may form across Swrn Neb Sunday afternoon...from 20z onward but the NAM is keeping a cold front south of this area. && .LBF Watches/Warnings/Advisories... Excessive Heat Warning until 9 PM CDT this evening for NEZ007- 010-027>029-038-059-071. Heat Advisory until 9 PM CDT this evening for NEZ070. && UPDATE...CDC SHORT TERM...Martin LONG TERM...ET AVIATION...CDC
Hazardous weather outlook, Jul 23, 2:33 PM MDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SAT JUL 23 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-242045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SAT JUL 23 2016 /233 PM MDT SAT JUL 23 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS...PRIMARILY FROM SOUTHWEST INTO NORTH CENTRAL NEBRASKA WHERE HEAT INDEX VALUES WILL HOVER AROUND 100 DEGREES. IN THESE AREAS...A HEAT ADVISORY AND EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH EARLY EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING...GENERALLY ALONG AND EAST OF A NORTH PLATTE TO AINSWORTH LINE. THE PRIMARY THREATS WITH ANY STORM ACTIVITY WOULD BE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DAILY CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS EXIST THROUGH MUCH OF NEXT WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATE MONDAY...BUT OTHERWISE THE THREAT FOR SEVERE WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MARTIN
In the hours before
Special weather statement, Jul 23, 6:10 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM MDT SAT JUL 23 2016
NEZ022-056-240045-
GARDEN NE-DEUEL NE-
610 PM MDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND WESTERN
DEUEL COUNTIES UNTIL 645 PM MDT...
AT 606 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND
ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF LISCO TO 8 MILES NORTHWEST OF SEDGWICK...AND MOVING EAST
AT15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. A WIND
GUST TO OVER 50 MPH WAS RECORD AT SIDNEY AIRPORT AROUND 530 PM MDT.
LOCATIONS IMPACTED INCLUDE...
CHAPPELL...OSHKOSH...LISCO...
MOUNT VERNON AND INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 78 AND
94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY OCCUR WELL IN ADVANCE OF THE THUNDERSTORMS.
&&
LAT...LON 4148 10234 4100 10231 4100 10261 4139 10261
4140 10264 4151 10264
TIME...MOT...LOC 0008Z 277DEG 15KT 4141 10264 4101 10263
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:11 PM MDT | Special Weather Statement | LBF | Deuel | 34 min |
| Jul 23, 6:44 PM MDT | Special Weather Statement | LBF | Deuel | 31 min |
| Jul 23, 6:56 PM MDT | Special Weather Statement | LBF | Deuel | 49 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.